Alert archive / Indiana / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Northern Indiana

February 5, 201410 counties in Indiana

NWS Northern Indiana issued this wind chill advisory at Feb 5, 2014, 4:13 PM EST for 10 counties in Indiana. It took effect at Feb 6, 2014, 5:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 4:13 PM EST (21:13 UTC)
In effect from
Feb 6, 2014, 5:00 AM EST
Expired
Feb 6, 2014, 2:00 PM EST
In force
9 hr
Issued by
NWS Northern Indiana

Counties Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS43 KIWX 052113
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EST WED FEB 5 2014

.COLDER AIR MOVING INTO THE AREA OVERNIGHT AND THURSDAY WILL
COMBINE WITH 5 TO 15 MPH WINDS TO CAUSE WIND CHILLS AROUND 15
BELOW ZERO LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON.

INZ012>016-020-022>025-032-060515-
/O.EXP.KIWX.WS.W.0005.000000T0000Z-140205T2100Z/
/O.NEW.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION...GAS CITY...
UPLAND
413 PM EST WED FEB 5 2014 /313 PM CST WED FEB 5 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO 2 PM
EST /1 PM CST/ THURSDAY...
...WINTER STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/
TO 2 PM EST /1 PM CST/ THURSDAY. THE WINTER STORM WARNING IS NO
LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO LATE TONIGHT AND
   CONTINUE INTO EARLY THURSDAY AFTERNOON. 

IMPACTS...

 * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES
   WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ005>009-017-018-026-027-033-034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-052215-
/O.EXP.KIWX.WS.W.0005.000000T0000Z-140205T2100Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WELLS-
ADAMS-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
413 PM EST WED FEB 5 2014

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * LINGERING SCATTERED SNOW SHOWERS AND PATCHY DRIFTING SNOW WILL
   DIMINISH EARLY THIS EVENING. 

IMPACTS...

 * MANY ROADS IN THE AREA WILL LIKELY REMAIN SNOW COVERED AND
   SLICK DUE TO EARLIER SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

INZ003-060515-
/O.EXP.KIWX.WW.Y.0008.000000T0000Z-140205T2100Z/
/O.NEW.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/
LA PORTE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE
313 PM CST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST THURSDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST
THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO LATE TONIGHT AND
   CONTINUE INTO EARLY THURSDAY AFTERNOON. 

IMPACTS...

 * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES
   WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

INZ004-MIZ077-078-052215-
/O.EXP.KIWX.WW.Y.0008.000000T0000Z-140205T2100Z/
ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...MARCELLUS
413 PM EST WED FEB 5 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * SCATTERED SNOW SHOWERS AND PATCHY DRIFTING SNOW WILL DIMINISH
   EARLY THIS EVENING. 

IMPACTS...

 * SOME ROADS WILL REMAIN SNOW COVERED AND SLICK DUE TO EARLIER
   SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$
4 follow-up statements
371 
WWUS43 KIWX 060201
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EST WED FEB 5 2014

.COLDER AIR MOVING INTO THE AREA OVERNIGHT AND THURSDAY WILL
COMBINE WITH 5 TO 15 MPH WINDS TO CAUSE WIND CHILLS AROUND
15 BELOW ZERO LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON.

INZ003-012>016-020-022>025-032-061015-
/O.CON.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION...
GAS CITY...UPLAND
901 PM EST WED FEB 5 2014 /801 PM CST WED FEB 5 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/
TO 2 PM EST /1 PM CST/ THURSDAY...

HAZARDOUS WEATHER...

 * WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO LATE TONIGHT 
   AND CONTINUE INTO EARLY THURSDAY AFTERNOON. 

IMPACTS...

 * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES 
   WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
903 
WWUS43 KIWX 060847
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EST THU FEB 6 2014

...VERY COLD WIND CHILLS THIS MORNING...

.COLD AIR WITH WINDS UP TO 10 MPH WILL COMBINE TO CAUSE WIND
CHILLS AROUND 15 BELOW ZERO INTO EARLY AFTERNOON.

INZ003-012>016-020-022>025-032-061700-
/O.CON.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION...
GAS CITY...UPLAND
347 AM EST THU FEB 6 2014 /247 AM CST THU FEB 6 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST /1 PM
CST/ THIS AFTERNOON...

HAZARDOUS WEATHER...

 * WIND CHILLS WILL BE AROUND 15 BELOW ZERO INTO EARLY AFTERNOON.

IMPACTS...

 * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES 
   WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
088 
WWUS43 KIWX 061529
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST THU FEB 6 2014

.TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH BRISK WINDS WILL
CONTINUE TO RESULT IN WIND CHILLS AROUND 15 BELOW ZERO INTO EARLY
AFTERNOON.

INZ003-012>016-020-022>025-032-061900-
/O.CON.KIWX.WC.Y.0004.000000T0000Z-140206T1900Z/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION...
GAS CITY...UPLAND
1029 AM EST THU FEB 6 2014 /929 AM CST THU FEB 6 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST /1 PM
CST/ THIS AFTERNOON...

HAZARDOUS WEATHER...

 * WIND CHILLS AROUND 15 BELOW ZERO WILL CONTINUE INTO EARLY
   AFTERNOON.

IMPACTS...

 * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES 
   WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
190 
WWUS43 KIWX 061839
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 PM EST THU FEB 6 2014

INZ003-012>016-020-022>025-032-061945-
/O.EXP.KIWX.WC.Y.0004.000000T0000Z-140206T1900Z/
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION...
GAS CITY...UPLAND
139 PM EST THU FEB 6 2014 /1239 PM CST THU FEB 6 2014/

...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM EST /1 PM CST/ THIS
AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 2 PM EST /1 PM CST/ THIS
AFTERNOON. 

HAZARDOUS WEATHER...

 * IT WILL REMAIN VERY COLD THIS AFTERNOON... BUT SLOWLY RISING
   TEMPERATURES SHOULD ALLOW WIND CHILL VALUES TO GENERALLY REMAIN
   ABOVE THE 15 BELOW ZERO WIND CHILL ADVISORY CRITERIA ACROSS
   THIS AREA. TEMPERATURES WILL FALL AGAIN THIS EVENING WITH BRISK
   WINDS CONTINUING. THIS WILL LIKELY RESULT IN ANOTHER WIND CHILL
   ADVISORY BEING NEEDED FOR TONIGHT AND FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * VISIT WEATHER.GOV/IWX FOR MORE INFORMATION.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 4:03 PM EST, 10 minutes earlier.

Area forecast discussion, Feb 5, 4:03 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST WED FEB 5 2014

.SYNOPSIS...
ISSUED AT 358 PM EST WED FEB 5 2014

A HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA TONIGHT BRINGING
THE SNOW TO AN END... EXCEPT NEAR LAKE MICHIGAN WHERE SCATTERED
LAKE EFFECT SNOW SHOWERS ARE EXPECTED. SKIES SHOULD BECOME PARTLY CLOUDY
OVERNIGHT ACROSS THE REMAINDER OF THE AREA ALLOWING TEMPERATURES
TO FALL TO AROUND ZERO. TEMPERATURES WILL ONLY RISE INTO THE
SINGLE DIGITS WEST AND TEENS EAST ON THURSDAY. SNOW SHOWERS WILL
LIKELY CONTINUE... MAINLY OVER SOUTHWEST LOWER MICHIGAN WHERE UP
TO AN INCH OF ACCUMULATION IS POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 358 PM EST WED FEB 5 2014

WRAP AROUND MOISTURE BEHIND STRONG SHRTWV LIFTING E-NE ACROSS THE
LWR GRTLKS WAS CONTG TO CAUSE SOME LIGHT SNOW ACROSS OUR CWA THIS
AFTN. THIS SHOULD END BY THIS EVE AS RIDGING BUILDS INTO OUR AREA.
EXCEPTION MAY BE NEAR LAKE MICHIGAN WHERE SOME LAKE EFFECT SNOW
SHOWERS PSBL THROUGH THE NIGHT. LAKE INDUCED INSTABILITY IS FCST
TO BE WK AND INVERSION HEIGHTS LOW, BUT THERE IS A DEEP DGZ SO
WOULDNT RULE OUT SOME LIGHT ACCUMULATIONS. FLOW WHICH WILL START
THE NIGHT NNW WILL BACK TO SW BY MORNING AS RIDGE PASSES AND
ANOTHER SHRTWV APPROACHES FROM THE NRN PLAINS. THUS SNOW SHOWER
CHANCES OVER NRN INDIANA AND SWRN MI WILL GRADUALLY TRANSITION
NORTHWARD TO JUST SWRN MI BY THU MORNING. THE REST OF THE CWA
SHOULD SEE SKIES BECOME PARTLY CLOUDY. WINDS SHOULD DIMINISH
OVERNIGHT BUT SUFFICIENT GRADIENT TO MAINTAIN 5-10MPH WINDS
OVERNIGHT. UNDER THESE CONDITIONS EXPECT MIN TEMPS TO FALL TO
AROUND ZERO WITH COLDEST READINGS SW AND WIND CHILLS FALLING TO AT
OR BLO OUR -15F WIND CHILL CRITERIA BY LATE TONIGHT... CONTG THU
MORNING SO HAVE ISSUED A WIND CHILL ADVISORY FOR THIS TIMEFRAME.

NRN PLAINS SHRTWV WILL SHEAR OUT AS IT APPROACHES CONFLUENT FLOW
OVER THE UPR GRTLKS THU. VORT MAX EXPECTED TO PASS THROUGH CENTRAL
MI KEEPING BEST CHANCES OF SNOW WITH THIS SYSTEM TO OUR NORTH.
HWVR... ACROSS OUR MI COUNTIES SOME LAKE ENHANCEMENT SHOULD OCCUR
ALONG/AHEAD OF THE TROF WITH W-SW FLOW AND WK LAKE INDUCED
INSTABILITY CONTG. MAYBE SUFFICIENT LINGERING LOW LEVEL MOISTURE FOR
SOME LIGHT SNOW SHOWERS FARTHER SOUTH INTO NRN INDIANA AND NWRN OH
BUT MOISTURE MORE LIMITED IN THIS AREA SO JUST FCST CHC OF FLURRIES.
TEMPS WILL STRUGGLE WITH CONTD CAA...EXPECTING HIGHS RANGING FROM
THE SINGLE DIGITS WEST TO THE LOWER TEENS EAST.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 358 PM EST WED FEB 5 2014

CONTINUATION OF BROAD CONFLUENCE ALOFT WILL MAINTAIN A SUBSIDENT/DRY
ENVIRONMENT THROUGH THE END OF THE WEEK WITH ARCTIC SURFACE HIGH
SLIDING THROUGH THE OHIO VALLEY. THURSDAY NIGHT STILL LOOKS TO BE
THE COLDEST PERIOD WITH DECENT RADIATIVE POTENTIAL AND LOW LEVEL
THERMAL TROUGH DIRECTLY OVERHEAD. CENTER OF ANTICYCLONE FORECAST TO
BE OVER CENTRAL/SOUTHERN INDIANA BY 12Z FRIDAY. THIS STILL GENERATES
A DECENT GRADIENT OVER OUR NORTHERN COUNTIES BUT SOUTHERN AREAS WILL
HAVE A GOOD CHANCE TO DECOUPLE WITH WIND SPEEDS AT OR BELOW 5 MPH.
MODEL SOUNDINGS/RH FIELDS DO INDICATE THE POTENTIAL FOR SOME
INTERMITTENT CLOUD COVER DURING THE OVERNIGHT BUT COLD THERMAL
PROFILES...LIGHT WINDS...AND RELATIVELY FRESH SNOWPACK SUPPORT THE
GOING FORECAST OF -5 TO -10F ACROSS THE SOUTH AND A FEW DEGREES
WARMER IN THE NORTH. SHOULD SEE A DECENT REBOUND ON FRIDAY GIVEN
GRADUAL MODIFICATION OF EXITING ARCTIC AIRMASS...BUT VERY COLD START
WILL LIMIT AFTERNOON TEMPS TO AROUND 10F WITH FRIDAY NIGHT LOWS JUST
A FEW DEGREES BELOW ZERO. WIND CHILLS EXPECTED TO BE IN THE -10 TO
-20F RANGE THURSDAY NIGHT THROUGH FRIDAY MORNING...CLIMBING INTO THE
0 TO -10F RANGE FOR FRIDAY AFTERNOON AND FRIDAY NIGHT.

SLIGHTLY WARMER CONDITIONS EXPECTED FOR THE WEEKEND AS WE GET INTO A
WEAK WAA PATTERN AHEAD OF THE NEXT NORTHERN STREAM CLIPPER. LATEST
MODELS CONTINUE TO SHOW LIMITED PHASING WITH PASSING SOUTHERN STREAM
WAVE...GENERATING ONLY 1-2 INCHES FOR OUR AREA BY LATE SATURDAY.
REMOVED SLIGHT CHANCE MENTION FRIDAY NIGHT AS STUBBORN LOW LEVEL
RIDGE EXPECTED TO ONLY SLOWLY DISLODGE WITH A LARGE SHARE OF THE QG
FORCING GOING TO INITIAL SATURATION. A FEW POSTFRONTAL LAKE EFFECT
SNOW SHOWERS POSSIBLE ON SUNDAY BUT ACCUMULATIONS WILL BE MINIMAL
GIVEN LIMITED INSTABILITY/CONVECTIVE DEPTHS. DRY AND COLD CONDITIONS
EXPECTED FOR EARLY NEXT WEEK AS ANOTHER ARCTIC HIGH SETTLES INTO THE
REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1230 PM EST WED FEB 5 2014

MVFR/IFR CONDITIONS WITH -SN CONTG ACROSS NRN INDIANA IN WRAP
AROUND REGION WEST OF LOW CENTERED OVER PA. AS THE LOW MOVES AWAY
THIS AFTN/EVE RIDGE WILL BUILD IN AND THE SNOW SHOULD END OVER
MOST OF THE AREA... EXCEPT NEAR LAKE MICHIGAN AND INCLUDING SBN
WHERE LIGHT LAKE EFFECT SNOW WILL LIKELY CONT TONIGHT. SOME CLEARING
SHOULD MOVE INTO NRN INDIANA OVERNIGHT AS THE RIDGE BUILDS IN BUT
CONSIDERABLE LOW LEVEL MOISTURE STILL FCST SO LEFT AN MVFR CIG IN
THE TERMINALS THROUGH THE END OF THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY FROM 5 AM EST /4 AM CST/ TO 2 PM EST /1 PM
     CST/ THURSDAY FOR INZ003-012>016-020-022>025-032.

MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...AGD
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 5, 4:10 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EST WED FEB 5 2014

INZ003-012>016-020-022>025-032-062115-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-GRANT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...MARION
410 PM EST WED FEB 5 2014 /310 PM CST WED FEB 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT LATE TONIGHT THROUGH TOMORROW
MORNING FOR WIND CHILL TEMPERATURES AROUND 15 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO WILL
CONTINUE THROUGH FRIDAY MORNING.

THERE IS A CHANCE FOR LIGHT SNOW SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-017-018-026-027-033-034-MIZ077>081-OHZ001-002-004-005-015-
016-024-025-062115-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-
ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER...
PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
410 PM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL TEMPERATURES NEAR 10 DEGREES BELOW ZERO WILL BE
POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO WILL
CONTINUE THROUGH FRIDAY MORNING.

THERE IS A CHANCE FOR LIGHT SNOW SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-062115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
410 PM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Feb 5, 3:10 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY SNOW       NAPPANEE                41.44N  86.00W
02/05/2014  M8.7 INCH        ELKHART            IN   PUBLIC

            STORM TOTAL.

&&

BENTLEY
Local storm report, Feb 5, 3:12 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY SNOW       8 N COLDWATER           42.06N  85.00W
02/05/2014  M7.0 INCH        BRANCH             MI   PUBLIC

            STORM TOTAL.

&&

BENTLEY
Local storm report, Feb 5, 3:20 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     SNOW             VAN WERT                40.87N  84.58W
02/05/2014  M9.0 INCH        VAN WERT           OH   EMERGENCY MNGR

            STORM TOTAL

&&

CEO
Local storm report, Feb 5, 3:42 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HEAVY SNOW       VAN WERT                40.87N  84.58W
02/05/2014  M9.0 INCH        VAN WERT           OH   EMERGENCY MNGR

            STORM TOTAL

&&

CORRECTED EVENT

CEO
Local storm report, Feb 5, 3:43 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       1 N DECATUR             40.85N  84.93W
02/05/2014  M10.0 INCH       ADAMS              IN   CO-OP OBSERVER

            STORM TOTAL THROUGH 7 AM.

&&

BENTLEY
Local storm report, Feb 5, 4:02 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       2 N NORTH WEBSTER       41.36N  85.70W
02/05/2014  M10.6 INCH       KOSCIUSKO          IN   NWS OFFICE

            STORM TOTAL THROUGH 1 PM.

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:25 AM ESTSpecial Weather StatementIWXDeKalb, Kosciusko, LaGrange, Noble, Steuben, Whitley50 min
Feb 5, 8:56 AM ESTSpecial Weather StatementIWXAllen, DeKalb, Elkhart, Kosciusko, LaGrange, Noble and 2 more49 min

Nearby

Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.